Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 39, NWS Cheyenne, WY

June 6, 2005Box Butte County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 6, 2005, 7:22 PM MDT for Box Butte County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 7:22 PM MDT (01:22 UTC)
Expired
Jun 6, 2005, 8:16 PM MDT
In force
54 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Box Butte County, NE

The radar

The Cheyenne radar (KCYS), 185 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 2:00 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2005-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2005-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1771 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
2398 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 070122
SVRCYS
NEC013-070215-
/O.NEW.KCYS.SV.W.0039.050607T0122Z-050607T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
722 PM MDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA
  THIS INCLUDES THE CITY OF ALLIANCE

* UNTIL 815 PM MDT

* AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR KILPATRICK LAKE...OR
  ABOUT 20 MILES NORTHEAST OF SCOTTSBLUFF...AND MOVING NORTHEAST AT
  10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KILPATRICK LAKE BY 740 PM MDT

LAT...LON 4241 10342 4202 10337 4202 10276 4244 10278

$$
DAUGHERTY
2 follow-up statements
000 
WWUS55 KCYS 070147
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
746 PM MDT MON JUN 6 2005

NEC013-070215-
/O.CON.KCYS.SV.W.0039.000000T0000Z-050607T0215Z/
BOX BUTTE NE-
746 PM MDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM MDT FOR BOX
BUTTE COUNTY...

AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 9 MILES NORTH OF
KILPATRICK LAKE...OR ABOUT 21 MILES WEST OF ALLIANCE...MOVING EAST AT
25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTH OF KILPATRICK LAKE BY 730 PM MDT
  HEMINGFORD AND BEREA BY 805 PM MDT
  6 MILES WEST OF WILD HORSE BUTTE BY 815 PM MDT

LAT...LON 4241 10342 4202 10337 4202 10276 4244 10278

$$
DAUGHERTY
000 
WWUS55 KCYS 070216
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
815 PM MDT MON JUN 6 2005

NEC013-070224-
/O.EXP.KCYS.SV.W.0039.000000T0000Z-050607T0215Z/
BOX BUTTE NE-
815 PM MDT MON JUN 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR BOX BUTTE COUNTY EXPIRES AT
815 PM MDT...

THE SEVERE THUNDERSTORM WARNING THAT WAS IN EFFECT FOR BOX BUTTE 
COUNTY HAS BEEN ALLOWED TO EXPIRE.  THE STORM THAT PROMPTED THE 
WARNING HAS WEAKENED AND NO LONGER POSES A SEVERE WEATHER THREAT TO 
BOX BUTTE COUNTY.

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE IN CHEYENNE WYOMING.

LAT...LON 4241 10342 4202 10337 4202 10276 4244 10278

$$
DAUGHERTY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:47 PM MDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 6, 2:47 PM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
247 PM MDT MON JUN 6 2005

.SHORT TERM...CURRENTLY BACKING UP THE RIW OFFICE...WITH ACTIVE
WEATHER OCCURRING...SO WILL KEEP IT SHORT AND TO THE POINT. NOT
MAKING ANY BIG CHANGES TO THE SHORT TERM PORTION OF THE FORECAST AS
IT APPEARS TO HAVE A GOOD HANDLE ON THE SITUATION. PACIFIC COLD
FRONT ENTERING THE NORTHWESTERN PORTION OF THE FORECAST AREA THIS
AFTERNOON WILL CONTINUE TO PRODUCE SEVERE WEATHER INTO THIS EVENING
AS IT MOVES SOUTHWARD. A PIECE OF SHORTWAVE ENERGY WILL MOVE OVER
THE FORECAST AREA TUE AND COULD PRODUCE MORE ACTIVE WEATHER.

.LONG TERM...RATHER STRONG SOUTHWESTERLY FLOW ALOFT FOR WED AS A
BROAD UPPER LOW MOVES FROM THE PACIFIC NORTHWEST TO NORTHERN MT AND
SOUTHERN SASKATCHEWAN. SOUTHWESTERLY FLOW WILL CONTINUE THU AS THE
UPPER LOW MORPHS INTO AN ELONGATED TROUGH WHICH MOVES OVER WY. THE
TROUGH WILL MOVE ACROSS THE FORECAST AREA LATE THU THEN UPPER FLOW
WILL BECOME ESSENTIALLY ZONAL FRI. PIECES OF SHORTWAVE ENERGY WILL
CONTINUE TO MOVE ACROSS THE REGION FRI AND FRI NIGHT THEN SOME UPPER
DIFFLUENCE WILL IMPACT THE AREA SATURDAY. ANOTHER SHORTWAVE WILL
EFFECT THE REGION SUNDAY BEFORE A LOW AMPLITUDE UPPER RIDGE MOVES
OVER THE AREA MON. AT THE SURFACE...A TIGHT PRESSURE GRADIENT WILL
PRODUCE BREEZY AREAS WED. A FEW SHOWERS AND THUNDERSTORMS CANNOT BE
RULED OUT WED WITH MARGINAL MOISTURE AND WEAK INSTABILITY PROGGED.
WED WILL BE A BIT COOLER THAN TUE. MOISTURE WILL INCREASE THU WITH
SIMILAR TEMPERATURES AND A CHANCE OF RAIN. CHANCE OF MAINLY LATE DAY
THUNDERSTORMS WILL CONTINUE FRI WITH HIGH TEMPS A COUPLE DEGREES
WARMER. WARMER AGAIN FOR SAT AND SUN WITH A CHANCE OF RAIN. MON
LOOKS TO BE DRY WITH APPROXIMATELY NORMAL TEMPS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLOOD WARNING PART OF LARAMIE VALLEY ZONE 65 UNTIL TUE MORNING.
NE...NONE.

&&
Hazardous weather outlook, Jun 6, 2:44 PM MDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
244 PM MDT MON JUN 6 2005

NEZ019-020-054-WYZ059>064-066>070-072045-
SCOTTS BLUFF-BANNER-KIMBALL-CONVERSE-NIOBRARA-SOUTHWEST CARBON-
NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
244 PM MDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THIS
EVENING MAINLY FROM CARBON AND ALBANY COUNTIES NORTHWARD OVER
CONVERSE AND NIOBRARA COUNTIES.  A FEW OF THESE STORMS COULD PRODUCE
GUSTY WINDS...BRIEF HEAVY RAIN AND PERHAPS SOME SMALL
HAIL...ESPECIALLY IN CONVERSE AND NIOBRARA COUNTIES.

ELSEWHERE WIDELY SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY
ON TUESDAY...AND THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WYZ065-072045-
LARAMIE VALLEY-
244 PM MDT MON JUN 6 2005

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLOOD WARNING HAS BEEN ISSUED FOR THE LARAMIE RIVER IN THE
VICINITY OF LARAMIE THROUGH TUESDAY MORNING.  PLEASE REFER TO THE
LATEST FLOOD STATEMENT (CYSFLWCYS OR CYSFLSCYS) FOR MORE DETAILS.

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO
EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY
ON TUESDAY...AND THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-021-055-072045-
SIOUX-DAWES-BOX BUTTE-MORRILL-CHEYENNE-
244 PM MDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

...TORNADO WATCH IN EFFECT UNTIL 10 PM MDT...

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THIS
EVENING. A FEW OF THESE STORMS COULD PRODUCE TORNADOES...LARGE HAIL
AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY
ON TUESDAY...AND THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. REPORT ALL SEVERE
WEATHER TO YOUR LOCAL EMERGENCY MANAGEMENT OR THE NATIONAL WEATHER SERVICE.

GRIFFITH

In the hours before

Special weather statement, Jun 6, 2:10 PM MDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
210 PM MDT MON JUN 6 2005

NEZ001>003-021-055-070400-
BOX BUTTE-CHEYENNE-DAWES-MORRILL-SIOUX-
210 PM MDT MON JUN 6 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 420 IN
EFFECT UNTIL 10 PM MDT FOR THE FOLLOWING AREA...

IN NEBRASKA THIS WATCH INCLUDES 5 COUNTIES IN WESTERN NEBRASKA

BOX BUTTE... CHEYENNE... DAWES...
MORRILL... SIOUX...

THIS INCLUDES THE CITIES OF...ALLIANCE...SIDNEY...BRIDGEPORT...
BAYARD...CHADRON AND HARRISON.

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.